Alert archive / Illinois / Severe Thunderstorm Warnings in 2000
Severe Thunderstorm Warning 329, NWS St. Louis, MO
NWS St. Louis, MO issued this severe thunderstorm warning at Jul 11, 2000, 8:58 PM CDT for Washington County, Illinois. It was in force for 47 min. No storm report in the archive falls inside the area while it was in force.
The area
The outline the Iowa Environmental Mesonet reconstructed for it; the warning itself named whole counties.
The facts
- Issued
- Jul 11, 2000, 8:58 PM CDT (01:58 UTC)
- Expired
- Jul 11, 2000, 9:45 PM CDT
- In force
- 47 min
- Issued by
- NWS St. Louis, MO
- Area
- Whole counties; the outline is the Mesonet’s reconstruction
County Washington County, IL
The radar
The St Louis radar (KLSX), 102 km from the middle of the area, began a volume at 02:01 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
Lincoln, IL (KILX), launched 00:00Z, 2.0 hours before the alert went out and 217 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 136 J/kg
- Mixed-layer CIN
- -131 J/kg
- Mixed-layer LCL
- 812 m above ground
- 0-6 km bulk shear
- 29 kt
- 0-1 km storm-relative helicity
- 72 m²/s²
- 0-3 km storm-relative helicity
- 181 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 WUUS53 KLSX 120200 SVRSTL ILC189-120245- BULLETIN - EAS ACTIVATION REQUESTED SEVERE THUNDERSTORM WARNING NATIONAL WEATHER SERVICE ST LOUIS MO 858 PM CDT TUE JUL 11 2000 THE NATIONAL WEATHER SERVICE IN ST LOUIS HAS ISSUED A * SEVERE THUNDERSTORM WARNING FOR... WESTERN WASHINGTON COUNTY IN SOUTH CENTRAL ILLINOIS * UNTIL 945 PM CDT * AT 858 PM CDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A SEVERE THUNDERSTORM 5 MILES NORTHEAST OF MARISSA...MOVING EAST SOUTHEAST AT 30 MPH. * LOCATIONS IN THE PATH... LIVELY GROVE ELKTON OAKDALE SEVERE THUNDERSTORMS PRODUCE DAMAGING WIND IN EXCESS OF 60 MPH... DESTRUCTIVE HAIL...DEADLY LIGHTNING...AND VERY HEAVY RAIN. FOR YOUR PROTECTION MOVE TO AN INTERIOR ROOM ON THE LOWEST FLOOR OF YOUR HOME OR BUSINESS. HEAVY RAINS FLOOD ROADS QUICKLY SO DO NOT DRIVE INTO AREAS WHERE WATER COVERS THE ROAD. LAT...LON 3842 8971 3822 8972 3823 8943 3850 8940 GKS/RP
What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS St. Louis, MO wrote its last area forecast discussion before this severe thunderstorm warning went out at Jul 11, 2:30 PM CDT, 6 hours 28 minutes earlier.
Area forecast discussion, Jul 11, 2:30 PM CDT, 6 hours 28 minutes before
AREA FORECAST DISCUSSION NATIONAL WEATHER SERVICE ST LOUIS MO 230 PM CDT TUE JUL 11 2000 LTST SFC ANALYS SHOWS NRLY STNRY FNTL BNDRY EXTDNG FM SFC LO OVR NW MO JUST E OF MKC ESEWD THRU SRN IL. LOW LVL MSTR POOLING ALG/NR FNT. DWPTS 75 TO 81 FM ERN KS INTO SRN IL. S/W RIDING OVR TOP OF RDG THRU DAKOTAS THIS AFTN WL TURN SE AND INTERACT WI FNT/PCPN DURG NGT. SOUNDINGS THIS MRNG WERE MOD UNSTBL AND THIS AFTN LIS HAVE LWRD TO MINUS 8 IN CLOUD FREE AIR S OF FNT WITH CAPES OVR 4000. WL INTRODUCE AT LEAST LIKELY POPS FOR HEART OF CWA TNGT INCLUDING STL. STORM MOTION SPEEDS ARE VERY LOW...5 TO 10 KTS AND PCPBL WATER AMTS IN EXCESS OF 1.50 IN...SO WITH WET BULB VALUES...BEST THREAT IS FOR TRAINING AND HEAVY RAINS WHERE TRAINING OCCURS WITH LOCAL WIND DAMAGE SECONDARY EVENT. TOO WARM FOR MUCH HAIL THIS TIME. HAVE OPTED TO DROP ALL ADVISORIES/WRNGS FOR NEXT 24 HRS DUE TO COOLER TEMPS AND INCR CLDS/PCPN. .STL...NONE. PEDIGO
The office that day
Everything else NWS St. Louis, MO issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 11, 7:24 PM CDT | Severe Thunderstorm Warning | LSX | Bond | 51 min |
| Jul 11, 7:47 PM CDT | Severe Thunderstorm Warning | LSX | Clinton | 43 min |
| Jul 11, 8:33 PM CDT | Severe Thunderstorm Warning | LSX | Saint Clair | 42 min |
| Jul 11, 9:02 PM CDT | Severe Thunderstorm Warning | LSX | Randolph | 43 min |
Nearby
Severe Thunderstorm Warnings in Illinois, 2000Every severe thunderstorm warning in 2000
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.